Occurrence of fixed Drug Eruptions in a Tertiary Care Hospital: Case Reports
Vijayakumar S1★, RamChandra D1, Narmadha R2★ Corresponding author
- 1Associate Professor & Head, Department of Pharmacy Practice, MGM Hospital, Vaagdevi College of Pharmacy, Warangal, A.P, India.
- 2Professor and Head, Department of Dermatology, Dr. NTR University of Health Sciences, KMC/MGM Hospital, Warangal, A.P., India.
CORRESPONDENCE
Vijayakumar S
Associate Professor & Head, Department of Pharmacy Practice, MGM Hospital, Vaagdevi College of Pharmacy, Warangal, A.P, India.
Received: 10-01-2012; Accepted: 03-02-2012.
Volume 5, Issue 1 · pp. 67–70 · PUBLISHED · DOI:
ABSTRACT
Fixed drug eruption (FDE) is a unique pattern of cutaneous drug reaction, characterized by skin lesions that recur at the same site or sites each time the drug is administered. Acute lesions appear as round or oval, sharply marginated, erythmateous plaques that sometimes develop central bullae. They are generally under reported with different rates in different health care systems. The present case studies were carried out in the department of dermatology in a multidisciplinary tertiary care government hospital for one month from June 12th to July 12th, 2011 by the Department of Pharmacy Practice. The cases were recorded and subjected to descriptive analysis. We observed four cases with FDE possibly induced by Isoniazid, Diclofenac, Primaquine, Ciprofloxacin and Carbamazepine. Clinical patterns and drug causing cutaneous ADRs are similar to other researchers. The case studies highlighted that above medications belongs to the group of drugs that can induce fixed drug eruption.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
S, V., D, R., & R, N. (). Occurrence of fixed Drug Eruptions in a Tertiary Care Hospital: Case Reports. Indian Journal of Pharmacy Practice, 5(1), 67–70.
